Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
120 Doctors are Online

Pain and burning anus. Use herbal laxatives, taking norco and vicodin. What would cause this?

User rating for this question
Very Good
Answered by

Gastroenterologist, Surgical
Practicing since : 1989
Answered : 883 Questions
I have an ache and burning in my anus. It feels like it has tightened. When I have a bowl movement it is narrower too. What would cause this?
I occasionally use a herbal laxative, mostly to counter act the effects of the Norco/vicodin I take almost daily. I am very careful to never take more than 1 vicodin per day
I am healthy and have no health issues other than a sore back. My Father is 89 and healthy. My Mother died at 84 of issues resulting from Dialysis. There is no cancer in our family history.
Posted Wed, 23 May 2012 in Digestion and Bowels
Answered by Dr. Ketan Vagholkar 29 minutes later

Thanks for the query.

Hydrocodone containing compounds like vicodin usually cause constipation; the hard stools can cause fissures.

These fissures cause narrowing of the anal opening by causing spasm of the sphincter. The burning sensation and the tightening sensation you have is most probably due to anal fissure.

I encourage you to consult a general surgeon and get yourself examined to confirm this possibility. If in the early stages then it can easily be treated by conservative treatment.

In the meantime, you might try the following at home: Warm water sitz bath; plenty of water; lots of fibres in the diet and your laxatives. It will be beneficial to avoid vicodin if possible.

I hope this answers your querries. Let me know if you have any more queries.

Wish you a speedy recovery.

With Regards
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Gastroenterologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor